Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 3, NWS Hanford, CA
NWS Hanford, CA issued this winter storm warning at Jan 21, 2016, 11:44 AM PST. It took effect at Jan 22, 2016, 10:00 AM PST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2016, 11:44 AM PST (19:44 UTC)
- In effect from
- Jan 22, 2016, 10:00 AM PST
- Expired
- Jan 23, 2016, 12:00 PM PST
- In force
- 26 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
478 WWUS46 KHNX 211944 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1144 AM PST THU JAN 21 2016 CAZ096-220400- /O.UPG.KHNX.WS.A.0002.160122T2000Z-160124T0000Z/ /O.NEW.KHNX.WS.W.0003.160122T1800Z-160124T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 1144 AM PST THU JAN 21 2016 ...WINTER STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...10 TO 20 INCHES. * TIMING...SNOW DEVELOPING BY FRIDAY MORNING. THE HEAVIEST SNOWFALL OCCURRING FRIDAY NIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. * ELEVATION: INITIAL ABOVE SNOW LEVELS 7000 FEET ON FRIDAY...LOWERING TO NEAR 5500 FEET ON SATURDAY. * IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ097-220400- /O.NEW.KHNX.WW.Y.0005.160122T1800Z-160124T0000Z/ TULARE COUNTY MOUNTAINS- 1144 AM PST THU JAN 21 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY. * SNOW ACCUMULATIONS...5 TO 10 INCHES. * TIMING...SNOW DEVELOPING BY LATE FRIDAY MORNING. THE HEAVIEST SNOWFALL OCCURRING FRIDAY NIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. * ELEVATION: INITIAL ABOVE SNOW LEVELS 7000 FEET ON FRIDAY...LOWERING TO NEAR 6000 FEET ON SATURDAY. * IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DS
6 follow-up statements
228 WWUS46 KHNX 220401 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 801 PM PST THU JAN 21 2016 CAZ096-221230- /O.CON.KHNX.WS.W.0003.160122T1800Z-160124T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 801 PM PST THU JAN 21 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY... * SNOW ACCUMULATIONS...10 TO 20 INCHES. * TIMING...SNOW DEVELOPING BY FRIDAY MORNING. THE HEAVIEST SNOWFALL OCCURRING FRIDAY NIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. * ELEVATION: SNOW LEVELS ABOVE 7000 FEET ON FRIDAY... LOWERING TO NEAR 5500 FEET ON SATURDAY. * IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ097-221230- /O.CON.KHNX.WW.Y.0005.160122T1800Z-160124T0000Z/ TULARE COUNTY MOUNTAINS- 801 PM PST THU JAN 21 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM FRIDAY TO 4 PM PST SATURDAY... * SNOW ACCUMULATIONS...5 TO 10 INCHES. * TIMING...SNOW DEVELOPING BY LATE FRIDAY MORNING. THE HEAVIEST SNOWFALL OCCURRING FRIDAY NIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. * ELEVATION: SNOW LEVELS ABOVE 7000 FEET ON FRIDAY... LOWERING TO NEAR 6000 FEET ON SATURDAY. * IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
448 WWUS46 KHNX 221217 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 417 AM PST FRI JAN 22 2016 CAZ096-222030- /O.CON.KHNX.WS.W.0003.160122T1800Z-160124T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 417 AM PST FRI JAN 22 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST SATURDAY... * SNOW ACCUMULATIONS...10 TO 20 INCHES. * TIMING...SNOW INCREASING THROUGHTHE DAY. THE HEAVIEST SNOWFALL OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. * ELEVATION: SNOW LEVELS ABOVE 7000 FEET TODAY... LOWERING TO NEAR 6000 FEET ON SATURDAY. * IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ097-222030- /O.CON.KHNX.WW.Y.0005.160122T1800Z-160124T0000Z/ TULARE COUNTY MOUNTAINS- 417 AM PST FRI JAN 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST SATURDAY... * SNOW ACCUMULATIONS...5 TO 10 INCHES. * TIMING...SNOW DEVELOPING LATE TODAY. THE HEAVIEST SNOWFALL OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. * ELEVATION: SNOW LEVELS ABOVE 7000 FEET ON FRIDAY... LOWERING TO NEAR 6000 FEET ON SATURDAY. * IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
029 WWUS46 KHNX 222029 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1229 PM PST FRI JAN 22 2016 CAZ096-230430- /O.CON.KHNX.WS.W.0003.000000T0000Z-160124T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 1229 PM PST FRI JAN 22 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * SNOW ACCUMULATIONS...10 TO 20 INCHES. * TIMING...SNOW INCREASING THROUGH THE DAY. THE HEAVIEST SNOWFALL OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. * ELEVATION: SNOW LEVELS ABOVE 7000 FEET TODAY...LOWERING TO NEAR 6000 FEET ON SATURDAY. * IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ097-230430- /O.CON.KHNX.WW.Y.0005.000000T0000Z-160124T0000Z/ TULARE COUNTY MOUNTAINS- 1229 PM PST FRI JAN 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * SNOW ACCUMULATIONS...5 TO 10 INCHES. * TIMING...SNOW DEVELOPING LATE TODAY. THE HEAVIEST SNOWFALL OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. * ELEVATION: SNOW LEVELS ABOVE 7000 FEET TODAY...LOWERING TO NEAR 6000 FEET ON SATURDAY. * IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DCH
122 WWUS46 KHNX 230418 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 818 PM PST FRI JAN 22 2016 CAZ096-231230- /O.CON.KHNX.WS.W.0003.000000T0000Z-160124T0000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 818 PM PST FRI JAN 22 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * SNOW ACCUMULATIONS...10 TO 20 INCHES. * TIMING...SNOW INCREASING LATER THIS EVENING WITH THE HEAVIEST SNOWFALL OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. * ELEVATION: SNOW LEVELS ABOVE 7000 FEET TODAY...LOWERING TO NEAR 6000 FEET ON SATURDAY. * IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ097-231230- /O.CON.KHNX.WW.Y.0005.000000T0000Z-160124T0000Z/ TULARE COUNTY MOUNTAINS- 818 PM PST FRI JAN 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY... * SNOW ACCUMULATIONS...5 TO 10 INCHES. * TIMING...SNOW DEVELOPING TONIGHT. THE HEAVIEST SNOWFALL OCCURRING TONIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. * ELEVATION: SNOW LEVELS ABOVE 7000 FEET TODAY...LOWERING TO NEAR 6000 FEET ON SATURDAY. * IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ DUDLEY
067 WWUS46 KHNX 231200 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 400 AM PST SAT JAN 23 2016 CAZ096-232000- /O.EXT.KHNX.WS.W.0003.000000T0000Z-160123T2000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 400 AM PST SAT JAN 23 2016 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON PST TODAY... * SNOW ACCUMULATION...ADDITIONAL 6 TO 10 INCHES TODAY. * TIMING...HEAVIEST SNOWFALL OCCURRING THIS MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH THE NOON HOUR. * ELEVATION: LOWERING TO NEAR 6000 FEET TODAY. * IMPACTS: DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ097-232000- /O.EXT.KHNX.WW.Y.0005.000000T0000Z-160123T2000Z/ TULARE COUNTY MOUNTAINS- 400 AM PST SAT JAN 23 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * SNOW ACCUMULATION...ADDITIONAL 2 TO 4 INCHES TODAY. * TIMING...HEAVIEST SNOWFALL OCCURRING THIS MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH THE NOON HOUR. * ELEVATION: LOWERING TO NEAR 6000 FEET TODAY. * IMPACTS...DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ABOVE 7000 FEET. ROADS WILL BECOME SNOWPACKED. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MOLINA
354 WWUS46 KHNX 231936 WSWHNX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1136 AM PST SAT JAN 23 2016 CAZ096-232045- /O.EXP.KHNX.WS.W.0003.000000T0000Z-160123T2000Z/ SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 1136 AM PST SAT JAN 23 2016 ...WINTER STORM WARNING WILL EXPIRE AT NOON PST TODAY... A FEW INCHES OF SNOW WILL STILL BE POSSIBLE WITH SNOW LEVELS AROUND 5000 FEET THROUGH THE AFTERNOON HOURS. $$ CAZ097-232045- /O.EXP.KHNX.WW.Y.0005.000000T0000Z-160123T2000Z/ TULARE COUNTY MOUNTAINS- 1136 AM PST SAT JAN 23 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON PST TODAY... A FEW INCHES OF SNOW WILL STILL BE POSSIBLE WITH SNOW LEVELS AROUND 5000 FEET THROUGH THE AFTERNOON HOURS.. $$ RILEY
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 5:02 AM PST, 6 hours 42 minutes earlier.
Area forecast discussion, Jan 21, 5:02 AM PST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
502 AM PST THU JAN 21 2016
.SYNOPSIS...
WEAK HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE CENTRAL
CALIFORNIA INTERIOR THROUGH THURSDAY. DRY AND MAINLY CLEAR WEATHER
WILL PREVAIL OVER ALL BUT THE SAN JOAQUIN VALLEY WITH PATCHY DENSE
MORNING FOG. THE NEXT STORM SYSTEM WILL ARRIVE FRIDAY AND SATURDAY
WITH RAIN AND MOUNTAIN SNOW.
&&
.UPDATED...
FOR ISSUANCE OF WINTER STORM WATCH FOR SIERRA FRIDAY AFTERNOON
THROUGH SATURDAY.
.DISCUSSION...
FOG HAS DEVELOPED ACROSS MUCH OF THE SAN JOAQUIN VALLEY. WITH THE
THICKER FOG AREA BEING REPORTED FROM FRESNO SOUTH TO BAKERSFIELD.
OTHERWISE SOME HIGH LEVEL CLOUDS MOVING INTO CENTRAL CALIFORNIA
FROM UPSTREAM WEATHER SYSTEM OFF THE COAST. THINK FOG SHOULD BURN
OFF IN THE AFTERNOON AS MODELS PROG AN INCREASE IN LOW LEVEL WINDS TO
PROVIDE SOME MIXING FOR DISSIPATION. TEMPERATURE TRENDS SHOW BEST
WARMING IN THE HIGHER ELEVATIONS OF MOUNTAINS AS RIDGE SHIFTS
EAST PLACING CENCAL ON THE WARM SIDE OF THE RIDGE. TEMPERATURES
AND BEST WARMING IN THE LOWER ELEVATIONS MAY BE IN THE SOUTH END
OF SJ VALLEY WITH MODERATE SE WINDS DOWNSLOPING OFF THE
TEHACHAPIS. MODERATE OFFSHORE GRADIENTS SHOULD RESULT IN GUSTY
WINDS PUSHING THROUGH THE PASSES OF THE KERN COUNTY MOUNTAINS
INTO THE SOUTH END OF THE SJV FOR TODAY.
SATELLITE IMAGES SHOW A LARGE UPPER LOW CENTER CURRENTLY
POSITIONED OFF THE PAC NW COAST. THE ASSOCIATED FRONT EXTENDS
FROM THE PACNW COAST SW TO OFFSHORE OFF THE CENTRAL COAST. SATELLITE
ESTIMATES OF PRECIPITABLE WATER SHOW SOME RICH MOISTURE AROUND 200
PERCENT OF NORMAL AHEAD OF COLD FRONT. THE STORM SYSTEM WILL
CONTINUE TO TRACK EAST TOWARD THE COAST BRINGING SOME MID/UPPER
CLOUDS AND MOISTURE TODAY. RAIN COULD DEVELOP LATE TONIGHT TOWARDS
THE LOS BANOS MERCED AREA. BUT THE RICHER PW MOISTURE IS EXPECTED
TO PUSH INTO CENTRAL CA FRIDAY WHICH WILL RESULT IN PRECIPITATION
SPREADING NORTH TO SOUTH ACROSS CENTRAL CALIFORNIA.
THE STRONGER DYNAMICS ARE EXPECTED FRIDAY NIGHT AND SATURDAY WITH
A STRONG UPPER JET ALIGNING WITH FRONT AND HIGH MOISTURE. MODERATE
SW WINDS OVER THE SIERRA WILL BE FAVORABLE FOR OROGRAPHIC LIFT AND
ENHANCE THE LIFT AND PRECIPITATION AMOUNTS ESPECIALLY FRIDAY
NIGHT. 1 TO 2 INCHES OF LIQUID PRECIPITATION ARE PROGGED FOR THE
SOUTHERN SIERRA NEVADA FROM KINGS CANYON NORTHWARD WITH HALF AND
INCH TO AN INCH IN THE SOUTHERN SIERRA FOOTHILLS AND A QUARTER TO
HALF INCH IN THE CENTRAL SAN JOAQUIN VALLEY. LESSER AMOUNTS ARE
PROGGED FURTHER SOUTH WITH MOST OF KERN COUNTY ONLY EXPECTED TO
RECEIVE A TENTH OF AN INCH OR LESS OF RAINFALL. SNOW LEVELS WILL
BE AT 7000 FEET OR HIGHER AT THE ONSET OF THE PRECIPITATION ON
FRIDAY.
THE THREAT OF PRECIPITATION WILL CONTINUE SATURDAY AS AN UPPER
SHORT WAVE QUICKLY FOLLOW. MODELS PROG COLDER AIR AND LOWERING
SNOW LEVELS TO 5000 TO 5500 FEET BY SATURDAY AFTERNOON AS THE
TROUGH MOVES INLAND. THE PRECIPITATION WILL TURN TO SHOWERS
SATURDAY NIGHT IN THE COOLER POST-FRONTAL AIRMASS THEN A LARGE
UPPER RIDGE IS PROGGED TO BUILD INTO CA ON SUNDAY.
THE MEDIUM RANGE MODELS ARE IN BETTER AGREEMENT FOR THE MIDDLE
PORTION OF NEXT WEEK WITH A DRY UPPER RIDGE PERSISTING THROUGH AT
LEAST THE MIDDLE OF NEXT WEEK. THUS DRY CONDITIONS EXPECTED FOR
CENTRAL CALIFORNIA WITH GENERALLY ABOVE NORMAL TEMPERATURES. THIS
PATTERN HOWEVER...FAVORS NIGHT AND MORNING FOG OVER THE SAN
JOAQUIN VALLEY WHICH MIGHT BECOME PROBLEMATIC FOR A GOOD PORTION
OF NEXT WEEK.
&&
.AVIATION...
IN THE SAN JOAQUIN VALLEY...AREAS OF LIFR IN FOG THROUGH 20Z.
OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE REMAINDER OF THE
AREA OVER THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 01-21 72:1994 39:1937 56:1896 19:1937
KFAT 01-22 70:1994 35:1962 52:1888 25:1945
KFAT 01-23 72:1948 36:1962 52:2009 25:1962
KBFL 01-21 79:1981 40:1937 60:1942 19:1937
KBFL 01-22 76:1981 38:1962 60:1981 19:1937
KBFL 01-23 79:2014 42:1962 54:1970 21:1937
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY
AFTERNOON CAZ096.
DENSE FOG ADVISORY UNTIL 10 AM PST THIS MORNING CAZ089>092.
&&
PUBLIC...MV
AVN/FW...DUDLEY
PREV DISCUSSION...DS
SYNOPSIS...WP
WEATHER.GOV/HANFORDHazardous weather outlook, Jan 21, 5:25 AM PST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 525 AM PST THU JAN 21 2016 CAZ096-220130- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 525 AM PST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. ...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON... .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINTER STORM WATCH ISSUED FRIDAY AFTERNOON THROUGH SATURDAY PLEASE SEE WSWHNX FOR DETAILS. CAZ097-220130- TULARE COUNTY MOUNTAINS- 525 AM PST THU JAN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TULARE COUNTY MOUNTAINS. ...MODERATE TO HEAVY SNOWFALL POSSIBLE ABOVE 6000 FEET... .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY * SNOW ACCUMULATIONS...4 TO 10 INCHES. * TIMING...SNOW DEVELOPING LATE FRIDAY AFTERNOON. THE HEAVIEST SNOWFALL OCCURRING FRIDAY NIGHT AND SATURDAY MORNING. SNOW SHOWERS EXPECTED TO CONTINUE THROUGH SATURDAY AFTERNOON. * ELEVATION: INITIAL SNOW LEVELS 7000 FEET...LOWERING TO NEAR 5000 FEET ON SATURDAY. * IMPACTS: SNOW COVERED ROADS WILL MAKE TRAVEL IN THE HIGHER ELEVATIONS DIFFICULT. SNOW AND WIND MAY CAUSE FALLING TREE BRANCHES OR LIMBS. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. MV
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 10:54 PM PST | Dense Fog Advisory | HNX | 11 hr | |
| Jan 21, 4:52 AM PST | Winter Storm Watch | HNX | 7 hr | |
| Jan 21, 11:44 AM PST | Winter Weather Advisory | HNX | 48 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.